Alert archive / Minnesota / Red Flag Warnings in 2020
Red Flag Warning 10, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Oct 6, 2020, 3:20 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Oct 6, 2020, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2020, 3:20 AM CDT (08:20 UTC)
- In effect from
- Oct 6, 2020, 12:00 PM CDT
- Expired
- Oct 6, 2020, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2436 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS83 KABR 060820 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 320 AM CDT Tue Oct 6 2020 MNZ039-046-SDZ267>273-061630- /O.NEW.KABR.FW.W.0010.201006T1700Z-201007T0000Z/ Traverse-Big Stone-Lower Bad River-Upper Cheyenne- Upper Missouri Coteau-Missouri Coteau-Upper James River- Prairie Coteau-Red River Valley- 320 AM CDT Tue Oct 6 2020 /220 AM MDT Tue Oct 6 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039, 046, 267, 268, 269, 270, 271, 272, AND 273... The National Weather Service in Aberdeen has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ today to 7 PM CDT /6 PM MDT/ this evening. * AFFECTED AREA...Fire Weather Zone 039 Traverse, Fire Weather Zone 046 Big Stone, Fire Weather Zone 267 Lower Bad River, Fire Weather Zone 268 Upper Cheyenne, Fire Weather Zone 269 Upper Missouri Coteau, Fire Weather Zone 270 Missouri Coteau, Fire Weather Zone 271 Upper James River, Fire Weather Zone 272 Prairie Coteau and Fire Weather Zone 273 Red River Valley. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...18 to 28 percent. * IMPACTS...Any fires that start will likely spread rapidly. Those outdoors or working in agriculture should be mindful of errant sparks that may start unwanted fires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TMT
2 follow-up statements
499 WWUS83 KABR 061608 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 1108 AM CDT Tue Oct 6 2020 MNZ039-046-SDZ267>273-070000- /O.CON.KABR.FW.W.0010.201006T1700Z-201007T0000Z/ Traverse-Big Stone-Lower Bad River-Upper Cheyenne- Upper Missouri Coteau-Missouri Coteau-Upper James River- Prairie Coteau-Red River Valley- 1108 AM CDT Tue Oct 6 2020 /1008 AM MDT Tue Oct 6 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039, 046, 267, 268, 269, 270, 271, 272, AND 273... * AFFECTED AREA...Fire Weather Zone 039 Traverse, Fire Weather Zone 046 Big Stone, Fire Weather Zone 267 Lower Bad River, Fire Weather Zone 268 Upper Cheyenne, Fire Weather Zone 269 Upper Missouri Coteau, Fire Weather Zone 270 Missouri Coteau, Fire Weather Zone 271 Upper James River, Fire Weather Zone 272 Prairie Coteau and Fire Weather Zone 273 Red River Valley. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...18 to 28 percent. * IMPACTS...Any fires that start will likely spread rapidly. Those outdoors or working in agriculture should be mindful of errant sparks that may start unwanted fires. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
954 WWUS83 KABR 070003 RFWABR URGENT - FIRE WEATHER MESSAGE National Weather Service Aberdeen SD 703 PM CDT Tue Oct 6 2020 MNZ039-046-SDZ267>273-070115- /O.EXP.KABR.FW.W.0010.000000T0000Z-201007T0000Z/ Traverse-Big Stone-Lower Bad River-Upper Cheyenne- Upper Missouri Coteau-Missouri Coteau-Upper James River- Prairie Coteau-Red River Valley- 703 PM CDT Tue Oct 6 2020 /603 PM MDT Tue Oct 6 2020/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039, 046, 267, 268, 269, 270, 271, 272, AND 273... Conditions have improved across the region as temperatures have begun to fall and wind speeds have fallen to under 10 mph. Therefore, the Red Flag Warning has been allowed to expire. $$ Parkin
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 6, 12:49 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 6, 12:49 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1249 AM CDT Tue Oct 6 2020 .UPDATE... Issued at 1240 AM CDT Tue Oct 6 2020 Aviation discussion updated below for the 06Z TAFs. UPDATE Issued at 920 PM CDT Mon Oct 5 2020 Current forecast is on track, therefore no changes made at this time. && .SHORT TERM...(This Evening through Tuesday Night) Issued at 325 PM CDT Mon Oct 5 2020 A front is exiting the region this afternoon. As it does it is taking the elevated smoke with it. Breezy northwest winds behind the front will diminish overnight. For Tuesday, the main challenge is fire weather. A dry airmass will be in place with min RH falling near RFW criteria along and east of the Sisseton Hills. Gusty west to northwest winds, especially during peak heating, will set the stage for elevated fire danger. Across south central SD, min RH will be lower, but winds will be lighter. All in all, it will be a marginal Red Flag day where official criteria may not be met but may be warranted due to the dry fine fuels. Rising heights aloft on Tuesday will see temperatures soar 10 to 20 degrees above average highs, topping out in the upper 70s to mid 80s. Clear skies and the dry airmass will help lows fall into the 40s both tonight and Tuesday night. .LONG TERM...(Wednesday through Monday) Issued at 325 PM CDT Mon Oct 5 2020 There may be some elevated fire weather concerns initially during this forecast period, but the main story perhaps will be the return of some precip to the forecast by the end of the term. Sfc high pressure will be in control on Wednesday going into Thursday as some weak ridging aloft slides overhead. Seasonal temperatures are expected Wednesday as winds remain in check. Warmer temperatures return Thursday as southerly winds kick back in. A couple of weak upper waves are progged to traverse the region on Friday that will help to drag a frontal boundary through the region. A dry forecast will persist however as we move into the weekend. If any day in this period that looks susceptible to elevated fire wx concerns it would be Friday. A dry airmass looks to be in place during peak heating that will drop afternoon RH's. However, strong winds may not be present at that time which would help to preclude any concerns. A more organized system will be working it's way across the western CONUS through the upcoming weekend. For our region, high pressure builds south and east across the Minn/Dak region the first half of the weekend. At this point, quiet conditions expected to persist through the weekend with seasonal/above normal temperatures. The upper trough in the west to move out into the central and northern Plains late in the weekend into early next week. This will give our area some slight chances for rain going into Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1240 AM CDT Tue Oct 6 2020 Terminals KABR,KATY,KPIR,KMBG VFR conditions are expected through the TAF forecast period. There will likely be LLWS to contend with across KMBG and KABR during the morning hours and have inserted mention of this in the TAFs for the most appropriate times. ***Construction to improve taxiways at both KABR/KPIR terminals may cause an occasional temporary visibility reduction due to blowing dust (bldu), mainly during daytime hours UFN. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...TMT SHORT TERM...Wise LONG TERM...Vipond AVIATION...TMT
Hazardous weather outlook, Oct 5, 4:30 AM CDT, 22 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 430 AM CDT Mon Oct 5 2020 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-060930- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 430 AM CDT Mon Oct 5 2020 /330 AM MDT Mon Oct 5 2020/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Sustained northwest winds of 25 to 30 mph, with gusts of 40 to 45 mph, will be possible, mainly across north central South Dakota. High to very high fire danger exists across much of the region today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Sustained northwest winds of 25 to 35 mph, with gusts of 45 to 55 mph, will be possible Tuesday, especially across northeast South Dakota and west central Minnesota. High to very high fire danger exists across the entire region on Tuesday. Elevated fire danger potential is also being monitored between Wednesday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Dorn
Nearby
Red Flag Warnings in Minnesota, 2020Red Flag Warnings in South Dakota, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.